Alert archive / Indiana / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 40, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Apr 5, 2017, 5:33 PM EDT for Daviess County, Knox County, Indiana. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 5, 2017, 5:33 PM EDT (21:33 UTC)
- Expired
- Apr 5, 2017, 6:00 PM EDT
- In force
- 27 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Daviess County, IN, Knox County, IN
The radar
The Evansville,IN radar (KVWX), 47 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 5, 6:00 PM EDT | HAIL 0.25 | 2 Se Washington, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 5, 4:08 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.6 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 685 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 362 m²/s²
- 0-3 km storm-relative helicity
- 572 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
265
WUUS53 KIND 052133
SVRIND
INC027-083-052200-
/O.NEW.KIND.SV.W.0040.170405T2133Z-170405T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Indianapolis IN
533 PM EDT WED APR 5 2017
The National Weather Service in Indianapolis has issued a
* Severe Thunderstorm Warning for...
Central Knox County in southwestern Indiana...
Central Daviess County in southwestern Indiana...
* Until 600 PM EDT.
* At 532 PM EDT, a severe thunderstorm was located near Petersburg,
moving northeast at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Washington, Bicknell, Monroe City, Wheatland, Plainville,
Montgomery and Edwardsport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3854 8754 3889 8721 3876 8692 3853 8716
3855 8721 3854 8722 3854 8725 3853 8726
3851 8730 3854 8735 3854 8737 3851 8737
3854 8738 3854 8740 3853 8741 3854 8743
3853 8744 3853 8748 3852 8747 3851 8748
TIME...MOT...LOC 2132Z 214DEG 39KT 3852 8735
HAIL...1.00IN
WIND...60MPH
$$
AW/DT2 follow-up statements
867
WWUS53 KIND 052141
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
541 PM EDT WED APR 5 2017
INC027-083-052200-
/O.CON.KIND.SV.W.0040.000000T0000Z-170405T2200Z/
Knox IN-Daviess IN-
541 PM EDT WED APR 5 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR NORTHEASTERN KNOX AND CENTRAL DAVIESS COUNTIES...
At 540 PM EDT, a severe thunderstorm was located 7 miles north of
Petersburg, moving northeast at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Washington, Bicknell, Monroe City, Wheatland, Plainville, Montgomery
and Edwardsport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3855 8728 3856 8736 3866 8742 3874 8736
3889 8721 3876 8692 3864 8704 3853 8716
3855 8721 3854 8722 3854 8725
TIME...MOT...LOC 2140Z 214DEG 39KT 3860 8728
HAIL...1.00IN
WIND...60MPH
$$
AW/DT587
WWUS53 KIND 052151
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
551 PM EDT WED APR 5 2017
INC083-052200-
/O.CAN.KIND.SV.W.0040.000000T0000Z-170405T2200Z/
Knox IN-
551 PM EDT WED APR 5 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN KNOX COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 900 PM EDT for
southwestern Indiana.
LAT...LON 3855 8719 3854 8722 3856 8724 3860 8724
3861 8725 3861 8724 3862 8724 3864 8725
3863 8724 3865 8725 3866 8724 3866 8725
3868 8725 3867 8726 3868 8727 3885 8717
3884 8715 3886 8714 3876 8692 3853 8717
TIME...MOT...LOC 2150Z 215DEG 30KT 3861 8718
$$
INC027-052200-
/O.CON.KIND.SV.W.0040.000000T0000Z-170405T2200Z/
Daviess IN-
551 PM EDT WED APR 5 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR CENTRAL DAVIESS COUNTY...
At 550 PM EDT, a severe thunderstorm was located near Washington, or
10 miles northeast of Petersburg, moving northeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Washington, Plainville and Montgomery.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3855 8719 3854 8722 3856 8724 3860 8724
3861 8725 3861 8724 3862 8724 3864 8725
3863 8724 3865 8725 3866 8724 3866 8725
3868 8725 3867 8726 3868 8727 3885 8717
3884 8715 3886 8714 3876 8692 3853 8717
TIME...MOT...LOC 2150Z 215DEG 30KT 3861 8718
HAIL...1.00IN
WIND...60MPH
$$
AW/DTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 4:37 PM EDT, 56 minutes earlier.
Area forecast discussion, Apr 5, 4:37 PM EDT, 56 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 437 PM EDT Wed Apr 5 2017 .UPDATE... The AVIATION Section has been updated below. && .SYNOPSIS... Issued at 331 PM EDT Wed Apr 5 2017 A low pressure system will bring showers and thunderstorms this afternoon and evening and then rain and windy conditions for Thursday. After a dry weekend, another system will bring more rain chances for early next week. Temperatures will be below normal Thursday and Friday, then near to above normal temperatures will prevail. && .NEAR TERM /Rest of This Afternoon and Tonight/... Issued at 331 PM EDT Wed Apr 5 2017 A complex low pressure system across southeast Missouri and southwest Kentucky will move east this afternoon and bring showers and thunderstorms to the area. Very warm air is entering the far southern forecast area where it's already in the lower 70s. Lower 80s were across north central Kentucky. However, dewpoints remain relatively low even in the warmer air. Some uncertainty on how far north the warm air will get and even more uncertainty on how far north the low level moisture (higher dewpoints) will get. This will play a role on the types of severe weather possible across the area. Will continue to monitor. At any rate, showers and thunderstorms will move across the area for the remainder of the afternoon. Will go likely or higher PoPs and will use a pre-first period in the text forecast. Tonight the surface low will move out of the area as an upper low moves in. The upper system will have good forcing so will go with likely or higher PoPs all areas at some point during the night. Some of the heavier rain amounts may develop across the northern forecast area where good deformation sets up. Winds will increase late tonight as the pressure gradient increases and stronger winds aloft move in. By 12Z the northwest forecast area, and perhaps more, may be seeing some stronger wind gusts. After collaborating with surrounding offices, decided to start a wind advisory for the western half of the northern forecast area at 09Z. Model blend looks good enough for low temperatures. && .SHORT TERM /Thursday through Friday/... Issued at 331 PM EDT Wed Apr 5 2017 Models are close enough that the model blend initialization was accepted for most items. Rain will be likely across much of the area Thursday morning with the upper low still in the vicinity. As the low moves off to the east during the day, chances will diminish from west to east. Will reflect as such in the PoP forecast. Strong winds aloft mixing down in cold advection along with a tight pressure gradient across the forecast area will lead to windy conditions Thursday. Across the far northern forecast area wouldn't be surprised to see gusts near 50 mph. Will expand the wind advisory east at 16Z to cover the remainder of the northern two-thirds of the area. Will let the advisory run for all areas until 00Z. Temperatures across much of the area will have a hard time rising, so will go closer to a blend of raw model numbers for high temperatures rather than the warmer MOS numbers. Chances for precipitation will continue across the eastern 3/4 of the forecast area Thursday evening with some forcing lingering in the area. Overnight Thursday night low PoPs will continue across about the east third. Temperatures will be cold aloft, and as near surface temperatures cool during the night some snow will mix in with the rain, especially northeast. Wouldn't rule out the possibility of a dusting of snow in the far northeast forecast area, but warm ground temperatures will work against it. Dry conditions will then prevail Friday with high pressure moving in. Temperatures will warm up but still be below average. && .LONG TERM /Friday through Wednesday/... Issued at 224 PM EDT Wed Apr 5 2017 Enough agreement with longer range models that the regional blend should be a good forecast through Wednesday for both temperature and precipitation. Friday starts with surface high pressure building in while deep upper low in the eastern Great Lakes begins lifting northeast. Upshot will be sunnier days starting with cool temperatures Friday, a frosty Saturday morning, then a steady warming trend lasting into Monday. Models slightly different on arrival of next weather systems precipitation Monday or Monday night but otherwise this system clears out of here by late Tuesday. This system will not be nearly as amplified as current trough bringing major weather to our area into Thursday so lighter showers and perhaps some thunderstorms are expected. && .AVIATION /Discussion for the 052100Z KIND TAF Update/... Issued at 437 PM EDT Wed Apr 5 2017 Fairly widespread shower and thunderstorm activity currently across the area in advance of an upper vorticity lobe that appears to be moving into southwest Indiana. As this vorticity lobe lifts off to the northeast, convective threat at the terminals looks to remain rather high until about 060100Z. Appears there may a threat for embedded convection after that time as well, but will revisit this with the next routine issuance. Otherwise, short term model guidance surface low will pass near the KIND terminal later this evening. Have adjusted the wind forecast for the rest of this afternoon and early evening to reflect this. Synopsis...strong low pressure will track from southwest Indiana at the start of the period to northern Ohio by 061800z producing periods of thunderstorms then steadier rains on the backside of the low pressure center. Winds...will become strong, backing from east through north to northwest at all but KBMG where winds will veer to southwest early this evening and then northwest later in period. Sustained winds over 20 knots and gusts over 30 knots expected daytime hours Thursday. Ceilings...VFR decks will trend to MVFR in any thunderstorms or heavy showers through this evening. As winds turn to NW on the backside of the low, decks will drop to IFR and hover there through 061800z. Visibility...will only be lowered, briefly to IFR at times, during heavier showers and thunderstorms. && .IND WATCHES/WARNINGS/ADVISORIES... Wind Advisory from noon to 8 PM EDT Thursday for INZ040>042-048- 049-056-057. Wind Advisory from 5 AM to 8 PM EDT Thursday for INZ021-028>031- 035>039-043>047-054-055. && SYNOPSIS...50 NEAR TERM...50 SHORT TERM...50 LONG TERM....Tucek AVIATION...Tucek/JAS
Hazardous weather outlook, Apr 5, 5:11 AM EDT, 12 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 511 AM EDT Wed Apr 5 2017 INZ021-028>031-035>049-051>057-060>065-067>072-060915- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour 511 AM EDT Wed Apr 5 2017 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Outlook: Severe thunderstorms possible, with the risk increasing from north to south. Hazards: Tornadoes. Damaging straight line winds. Large hail. Lightning. Heavy rain. Timing: Severe weather possible from this afternoon through early tonight with the highest chance 5 PM to 10 PM. Discussion: A complex system composed of a low pressure center, a warm front, and a cold front will cross Indiana. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Outlook: Very windy Thursday. Snow showers possible Thursday night, but no accumulation expected. Areas of frost Friday night. Chance of thunderstorms Monday and Tuesday, but it is too early to tell if storms will be severe. Discussion: Strong low pressure will dominate Indiana weather into Thursday night, then give way to high pressure. Another low pressure system should approach early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed this afternoon and evening. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Local storm report, Apr 5, 4:46 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
446 PM EDT WED APR 5 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL GREENSBURG 39.34N 85.48W
04/05/2017 E1.00 INCH DECATUR IN PUBLIC
&&
BHHLocal storm report, Apr 5, 4:50 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
450 PM EDT WED APR 5 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0444 PM HAIL GREENSBURG 39.34N 85.48W
04/05/2017 E0.25 INCH DECATUR IN AMATEUR RADIO
&&
BHHLocal storm report, Apr 5, 5:10 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
510 PM EDT WED APR 5 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 PM HAIL 2 WNW WEST LAFAYETTE 40.46N 86.95W
04/05/2017 E0.50 INCH TIPPECANOE IN AMATEUR RADIO
HAIL LASTED ABOUT 30 SECONDS.
&&
BHHLocal storm report, Apr 5, 5:12 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
512 PM EDT WED APR 5 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL HAYDEN 38.98N 85.74W
04/05/2017 E0.50 INCH JENNINGS IN TRAINED SPOTTER
&&
BHHLocal storm report, Apr 5, 5:22 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
522 PM EDT WED APR 5 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM FLOOD GLENWOOD 39.63N 85.30W
04/05/2017 RUSH IN LAW ENFORCEMENT
ROADS UNDERWATER IN TOWN AND SURROUNDING
COUNTY ROADS. REPORT RELAYED BY EMERGENCY
MANAGEMENT.
&&
BHHSpecial weather statement, Apr 5, 5:26 PM EDT, 7 minutes before
Special Weather Statement National Weather Service Indianapolis IN 526 PM EDT WED APR 5 2017 INZ042-052200- Randolph IN- 526 PM EDT WED APR 5 2017 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN RANDOLPH COUNTY UNTIL 600 PM EDT... At 525 PM EDT, Doppler radar was tracking a strong thunderstorm near Fountain City, or 14 miles north of Richmond, moving northeast at 60 mph. Dime size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Winchester, Union City, Lynn and Saratoga. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Indianapolis. && A severe thunderstorm watch remains in effect until 900 PM EDT for east central Indiana. LAT...LON 4001 8510 4031 8488 4031 8480 4001 8481 TIME...MOT...LOC 2125Z 215DEG 51KT 4003 8496 mrd/dt
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 10:58 AM EDT | River Flood Warning | IND | Tippecanoe | 4 days |
| Apr 5, 10:58 AM EDT | River Flood Warning | IND | Knox | 7 days |
| Apr 5, 10:58 AM EDT | River Flood Warning | IND | Gibson, Knox, Posey | 36 hr |
| Apr 5, 10:58 AM EDT | River Flood Warning | IND | Jackson, Lawrence, Washington | 5 days |
| Apr 5, 10:58 AM EDT | River Flood Warning | IND | Marion, Morgan | 3 days |
| Apr 5, 10:58 AM EDT | River Flood Warning | IND | Monroe, Morgan, Owen | 4 days |
| Apr 5, 10:58 AM EDT | River Flood Warning | IND | Monroe, Morgan, Owen | 4 days |
| Apr 5, 10:58 AM EDT | River Flood Warning | IND | Greene, Monroe, Owen | 24 hr |
| Apr 5, 10:58 AM EDT | River Flood Warning | IND | Daviess, Greene, Knox | 8 days |
| Apr 5, 10:58 AM EDT | River Flood Warning | IND | Daviess, Greene, Knox | 7 days |
| Apr 5, 10:58 AM EDT | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 9 days |
| Apr 5, 10:58 AM EDT | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 9 days |
| Apr 5, 10:58 AM EDT | River Flood Warning | IND | Gibson, Knox | 10 days |
| Apr 5, 10:58 AM EDT | River Flood Warning | IND | Carroll, Tippecanoe, White | 3 days |
| Apr 5, 12:33 PM EDT | Special Weather Statement | IND | Parke | 42 min |
| Apr 5, 1:07 PM EDT | Special Weather Statement | IND | Clinton, Montgomery | 38 min |
| Apr 5, 1:57 PM EDT | Special Weather Statement | IND | Tipton | 48 min |
| Apr 5, 2:31 PM EDT | Special Weather Statement | IND | Hancock, Marion | 14 min |
| Apr 5, 3:01 PM EDT | Special Weather Statement | IND | Delaware | 44 min |
| Apr 5, 3:36 PM EDT | Special Weather Statement | IND | Putnam | 24 min |
| Apr 5, 3:44 PM EDT | Wind Advisory | IND | Bartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more | 30 hr |
| Apr 5, 3:46 PM EDT | Special Weather Statement | IND | Clay | 29 min |
| Apr 5, 3:48 PM EDT | Special Weather Statement | IND | Fountain, Vermillion | 27 min |
| Apr 5, 3:59 PM EDT | Special Weather Statement | IND | Jackson, Jennings | 16 min |
| Apr 5, 4:01 PM EDT | Special Weather Statement | IND | Hendricks, Putnam | 29 min |
| Apr 5, 4:11 PM EDT | Special Weather Statement | IND | Fountain | 34 min |
| Apr 5, 4:15 PM EDT | Severe Thunderstorm Warning | IND | Decatur, Jennings | 30 min |
| Apr 5, 4:20 PM EDT | Special Weather Statement | IND | Montgomery | 40 min |
| Apr 5, 4:32 PM EDT | Severe Thunderstorm Warning | IND | Decatur | 13 min |
| Apr 5, 4:41 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Knox | 22 min |
| Apr 5, 4:41 PM EDT | Severe Thunderstorm Warning | IND | Decatur, Jennings, Rush | 30 min |
| Apr 5, 5:22 PM EDT | Areal Flood Warning | IND | Decatur, Jennings, Rush | 3 hr |
| Apr 5, 5:26 PM EDT | Special Weather Statement | IND | Randolph | 34 min |
| Apr 5, 5:40 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Decatur, Jackson, Jennings | 35 min |
| Apr 5, 5:58 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Greene, Martin | 32 min |
| Apr 5, 6:07 PM EDT | Tornado Warning | IND | Daviess, Martin | 23 min |
| Apr 5, 6:46 PM EDT | Special Weather Statement | IND | Monroe | 29 min |
| Apr 5, 7:10 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Johnson, Monroe, Morgan | 35 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.